Alert archive / Minnesota / River Flood Watches in 2011

River Flood Watch 12, NWS Twin Cities, MN

March 18, 2011Pierce County, Wisconsin; Dakota County, Washington County, Minnesota

NWS Twin Cities, MN issued this river flood watch at Mar 18, 2011, 12:07 PM CDT for Pierce County, Wisconsin; Dakota County, Washington County, Minnesota. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 12:07 PM CDT (17:07 UTC)
Expired
Mar 19, 2011, 2:48 PM CDT
In force
27 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Dakota County, MN, Washington County, MN, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 61 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River Below Lock and Dam 2 - Hastings (HSTM5).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WGUS63 KMPX 181707
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1207 PM CDT FRI MAR 18 2011

...THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...
 
  MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET 
  COUNTIES
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY
  COUNTIES
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES
  SOUTH FORK CROW RIVER AT DELANO  AFFECTING WRIGHT COUNTY
  CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES
...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...WISCONSIN...

  MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI 
  PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES 
  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES 
  MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND 
  WASHINGTON COUNTIES 
  MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA...
  WASHINGTON AND PIERCE COUNTIES 

SNOW WILL CONTINUE TO MELT INTO NEXT WEEK...BUT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT OVER THE NEXT SEVERAL DAYS...AND ABOUT HOW FAST THE WATER FROM THE SNOW MELT WILL GET INTO THE CREEKS...STREAMS...AND EVENTUALLY INTO THE LARGER RIVERS.

A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT AND INTO
TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT
SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK LIGHTER WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL CHANGE TO SNOW AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT SCENARIOS. A SNOW EVENT WOULD BE A MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT IMMEDIATELY RUN OFF INTO THE RIVERS. 

SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE AREA NEXT WEEK.

ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER 
THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS 
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. 



MNC023-073-129-173-201707-
/O.NEW.KMPX.FL.A.0009.110323T0600Z-000000T0000Z/
/MVOM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT MONTEVIDEO
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 11:00 AM FRIDAY THE STAGE WAS 7.4 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY.


$$

MNC023-129-173-201706-
/O.NEW.KMPX.FL.A.0010.110325T1029Z-000000T0000Z/
/GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* FROM FRIDAY MARCH 25 UNTIL FURTHER NOTICE.
* AT 11:15 AM FRIDAY THE STAGE WAS 885.4 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 888.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY.


$$

MNC013-103-181737-
/O.CAN.KMPX.FL.A.0005.110322T0336Z-000000T0000Z/
/MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE MINNESOTA RIVER AT MANKATO
* AT 11:00 AM FRIDAY THE STAGE WAS 11.8 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 25.7 
  FEET BY THURSDAY.


$$

MNC079-139-143-181737-
/O.CAN.KMPX.FL.A.0006.110321T0900Z-000000T0000Z/
/HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE MINNESOTA RIVER AT HENDERSON
* AT 11:00 AM FRIDAY THE STAGE WAS 726.7 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 737.6 
  FEET BY FRIDAY.


$$

MNC019-139-181737-
/O.CAN.KMPX.FL.A.0007.110321T2024Z-000000T0000Z/
/JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE MINNESOTA RIVER NEAR JORDAN
* AT 11:00 AM FRIDAY THE STAGE WAS 18.4 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 30.5 
  FEET BY FRIDAY.


$$

MNC171-181737-
/O.CAN.KMPX.FL.A.0003.110322T2024Z-000000T0000Z/
/DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE SOUTH FORK CROW RIVER AT DELANO 
* AT 11:30 AM FRIDAY THE STAGE WAS 10.1 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 18.3 
  FEET BY THURSDAY.


$$

MNC053-171-181737-
/O.CAN.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/
/RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE CROW RIVER AT ROCKFORD
* AT 10:00 AM FRIDAY THE STAGE WAS 5.2 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 12.0 
  FEET BY FRIDAY.


$$

MNC037-123-163-201706-
/O.NEW.KMPX.FL.A.0011.110324T2248Z-000000T0000Z/
/STPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MISSISSIPPI RIVER AT ST PAUL
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11:15 AM FRIDAY THE STAGE WAS 4.9 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY.


$$

MNC037-163-WIC093-201706-
/O.NEW.KMPX.FL.A.0012.110318T1707Z-000000T0000Z/
/HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2
* UNTIL FURTHER NOTICE.
* AT  6:00 AM FRIDAY THE STAGE WAS 5.8 FEET.
* FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY THE LAST WEEKEND IN MARCH.


$$
3 follow-up statements
716 
WGUS63 KMPX 182015 CCA
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1207 PM CDT FRI MAR 18 2011

...THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...

  MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET
  COUNTIES
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY
  COUNTIES
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES
  SOUTH FORK CROW RIVER AT DELANO  AFFECTING WRIGHT COUNTY
  CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES
...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...WISCONSIN...

  MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI
  PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES
  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES
  MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND
  WASHINGTON COUNTIES
  MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA...
  WASHINGTON AND PIERCE COUNTIES

.SNOW WILL CONTINUE TO MELT INTO NEXT WEEK...BUT UNCERTAINTY REMAINS ABOUT
HOW MUCH SNOW WILL MELT OVER THE NEXT SEVERAL DAYS...AND ABOUT HOW FAST THE
WATER FROM THE SNOW MELT WILL GET INTO THE CREEKS...STREAMS...AND EVENTUALLY
INTO THE LARGER RIVERS.

A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT AND
INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT
SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK LIGHTER
WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL CHANGE TO SNOW
AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD CHANGE AS SEVERAL
OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT SCENARIOS. A SNOW EVENT
WOULD BE A MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT
IMMEDIATELY RUN OFF INTO THE RIVERS.

SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH
RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL
ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE
AREA NEXT WEEK.

ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER
THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS.



MNC023-073-129-173-201707-
/O.NEW.KMPX.FL.A.0009.110323T0600Z-000000T0000Z/
/MVOM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT MONTEVIDEO
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 11:00 AM FRIDAY THE STAGE WAS 7.4 FEET.
* MODERATE FLOODING IS POSSIBLE.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY.


$$

MNC023-129-173-201706-
/O.NEW.KMPX.FL.A.0010.110325T1029Z-000000T0000Z/
/GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* FROM FRIDAY MARCH 25 UNTIL FURTHER NOTICE.
* AT 11:15 AM FRIDAY THE STAGE WAS 885.4 FEET.
* MINOR FLOODING IS POSSIBLE.
* FLOOD STAGE IS 888.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY.


$$

MNC013-103-181737-
/O.CAN.KMPX.FL.A.0005.110322T0336Z-000000T0000Z/
/MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE MINNESOTA RIVER AT MANKATO
* AT 11:00 AM FRIDAY THE STAGE WAS 11.8 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 25.7
  FEET BY THURSDAY.


$$

MNC079-139-143-181737-
/O.CAN.KMPX.FL.A.0006.110321T0900Z-000000T0000Z/
/HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE MINNESOTA RIVER AT HENDERSON
* AT 11:00 AM FRIDAY THE STAGE WAS 726.7 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 737.6
  FEET BY FRIDAY.


$$

MNC019-139-181737-
/O.CAN.KMPX.FL.A.0007.110321T2024Z-000000T0000Z/
/JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE MINNESOTA RIVER NEAR JORDAN
* AT 11:00 AM FRIDAY THE STAGE WAS 18.4 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 30.5
  FEET BY FRIDAY.


$$

MNC171-181737-
/O.CAN.KMPX.FL.A.0003.110322T2024Z-000000T0000Z/
/DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE SOUTH FORK CROW RIVER AT DELANO
* AT 11:30 AM FRIDAY THE STAGE WAS 10.1 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 18.3
  FEET BY THURSDAY.


$$

MNC053-171-181737-
/O.CAN.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/
/RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE CROW RIVER AT ROCKFORD
* AT 10:00 AM FRIDAY THE STAGE WAS 5.2 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 12.0
  FEET BY FRIDAY.


$$

MNC037-123-163-201706-
/O.NEW.KMPX.FL.A.0011.110324T2248Z-000000T0000Z/
/STPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MISSISSIPPI RIVER AT ST PAUL
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11:15 AM FRIDAY THE STAGE WAS 4.9 FEET.
* MODERATE FLOODING IS POSSIBLE.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY.


$$

MNC037-163-WIC093-201706-
/O.NEW.KMPX.FL.A.0012.110318T1707Z-000000T0000Z/
/HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2
* UNTIL FURTHER NOTICE.
* AT  6:00 AM FRIDAY THE STAGE WAS 5.8 FEET.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY THE LAST WEEKEND IN MARCH.


$$
263 
WGUS63 KMPX 190153
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
853 PM CDT FRI MAR 18 2011

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
WISCONSIN...
  MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA...
  WASHINGTON AND PIERCE COUNTIES 

.THIS RIVER FORECAST IS BASED ON WARM TEMPERATURES OVER THE NEXT FEW
DAYS...THAT WILL RESULT IN A SIGNIFICANT SNOW MELT.

THIS WILL LEAD TO RIVER FLOODING THIS WEEKEND AND INTO NEXT WEEK.

A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT
AND INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT
SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK
LIGHTER WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL
CHANGE TO SNOW AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD
CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT
SCENARIOS. A SNOW EVENT WOULD BE A MORE OPTIMISTIC SOLUTION THAN A
RAIN EVENT AS IT WILL NOT IMMEDIATELY RUN OFF INTO THE RIVERS. 

SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND
HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL
WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR
MOVES INTO THE AREA NEXT WEEK.

ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER 
THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS 
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. 

MNC037-163-WIC093-210153-
/O.CON.KMPX.FL.A.0012.000000T0000Z-000000T0000Z/
/HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
853 PM CDT FRI MAR 18 2011

THE FLOOD WATCH CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2
* UNTIL FURTHER NOTICE.
* AT  6:00 AM FRIDAY THE STAGE WAS 5.8 FEET.
* NONFLOOD FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY .

$$


.OVERVIEW...
329 
WGUS63 KMPX 191948
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
248 PM CDT SAT MAR 19 2011

...THE FLOOD WATCH IS UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING 
RIVERS IN MINNESOTA...WISCONSIN...
 
  MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA...
  WASHINGTON AND PIERCE COUNTIES

.THIS RIVER FORECAST IS BASED ON WARM TEMPERATURES OVER THE NEXT FEW 
DAYS...THAT WILL RESULT IN A SIGNIFICANT SNOW MELT. HOWEVER THE 
EXPECTED PRECIPITATION BEGINNING SUNDAY THROUGH WEDNESDAY IS NOT 
INCLUDED IN THESE FORECASTS.

THIS WILL LEAD TO RIVER FLOODING THIS WEEKEND AND INTO NEXT WEEK.

A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS IN THE NEXT
SEVERAL DAYS WITH THE FIRST EXPECTED SUNDAY NIGHT INTO MONDAY AND THE
SECOND ANTICIPATED FOR  TUESDAY INTO WEDNESDAY. THE SYSTEM ON SUNDAY
NIGHT AND INTO MONDAY WILL FALL AS RAIN. AT THIS TIME RAINFALL 
AMOUNTS LOOK LIGHTER WITH AMOUNTS BETWEEN TWO TENTHS AND FOUR TENTHS
OF AN INCH COMMON. HOWEVER ISOLATED HIGHER AMOUNTS MAY OCCUR WITH THE
POTENTIAL OF THUNDERSTORMS ACROSS SOUTH CENTRAL MINNESOTA AND PARTS 
OF WEST CENTRAL WISCONSIN. ON TUESDAY...RAIN WILL INITIALLY BE COMMON
BUT CHANGE TO SNOW MAINLY NORTH OF THE I-94 CORRIDOR TUESDAY NIGHT 
INTO WEDNESDAY MORNING. AREAS SOUTH OF THE I-94 CORRIDOR WILL LIKELY
TAKE A FEW HOURS LONGER TO SWITCH TO ALL SNOW...MEANING MUCH OF THE 
PRECIPITATION RECEIVED IN THOSE AREAS WILL BE LIQUID. PRECIPITATION 
AMOUNTS COULD CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING
AT DIFFERENT SCENARIOS. HOWEVER AN INCH OF LIQUID PRECIPITATION...WHICH
INCLUDES RAIN AND SNOW AMOUNTS IS POSSIBLE.  A SNOW EVENT WOULD BE A 
MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT IMMEDIATELY 
RUN OFF INTO THE CREEKS...STREAMS...AND EVENTUALLY INTO THE RIVERS. 

SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT THROUGH 
MONDAY...AND HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS 
COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE
COLDER AIR MOVES INTO THE AREA NEXT WEEK.

THE CURRENT RIVER FORECASTS ONLY TAKE INTO ACCOUNT 24 HOURS OF FORECAST
PRECIPITATION...HENCE THROUGH 7 AM ON SUNDAY. SO THESE FORECAST DO NOT 
INCLUDE THE PRECIPITATION EVENT EXPECTED TO IMPACT THE AREA ON TUESDAY
AND WEDNESDAY. ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN
HIGHER THAN CURRENTLY FORECAST.THE NATIONAL WEATHER SERVICE WILL MONITOR
THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

MNC037-163-WIC093-192018-
/O.CAN.KMPX.FL.A.0012.000000T0000Z-000000T0000Z/
/HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
248 PM CDT SAT MAR 19 2011

THE FLOOD WATCH IS UPGRADED TO A FLOOD WARNING FOR
  THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2
* AT  6:00 AM SATURDAY THE STAGE WAS 6.3 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 15.5 
  FEET BY NEXT SATURDAY.


$$

SPD

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 18, 7:00 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Mar 18, 7:00 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
700 AM CDT FRI MAR 18 2011...UPDATE FOR AVIATION AFD

.DISCUSSION...

LOW CLOUDS HAVE INVADED MUCH OF THE CWA OVERNIGHT IN THE WAKE OF A
COLD FRONT THAT MOVED THROUGH ON THURSDAY. SHORT TERM GUIDANCE
INDICATES THE CLOUDINESS DISSIPATING FROM NW TO SE TODAY AS THE LOW
LEVEL FLOW BECOMES ANTICYCLONIC. HIGH PRESSURE WILL THEN COVER THE
AREA TONIGHT AND MUCH OF SATURDAY.

A WARM FRONT IS STILL ON TRACK TO LIFT NORTHEAST ACROSS THE FA
SATURDAY NIGHT AND SUNDAY. THIS WILL BRING INCREASING CHANCES FOR
RAIN DURING THE NIGHT WITH RAIN LIKELY FOR EASTERN AREAS ON SUNDAY
AND FOR A TIME SUNDAY NIGHT. NAM/GEM/ECMWF PRETTY SIMILAR WITH QPF
AMOUNTS WITH THE GFS THE OUTLIER WITH MUCH HIGHER AMOUNTS. SOME OF
THIS CAN BE TIED TO A MUCH STRONGER COUPLED JET OVER THE UPPER MS
VALLEY ON THE GFS. TWO PROBLEMS ALSO COMPLICATE MATTERS WITH THE
RAINFALL AMOUNTS. FIRST...THE BLENDED PW IS FORECAST TO RISE TO
AROUND 1 INCH BY LATE IN THE DAY SUNDAY. THIS IS WELL OVER 200
PERCENT OF NORMAL. SECONDLY...IT BECOMES RATHER UNSTABLE SUNDAY
AFTERNOON ACROSS SOUTHEAST MN AND ADJOINING AREAS OF WI AS A COLD
FRONT APPROACHES FROM THE WEST. USING A BLEND OF THE NAM/GEM AND
ECMWF FOR THE QPF GRIDS YIELDED AROUND A TENTH OF AN INCH OF RAIN
ALONG THE WESTERN BORDER WITH ABOUT A THIRD OF AN INCH ALONG THE
I-35 CORRIDOR WITH A HALF INCH ACROSS MUCH OF WEST CENTRAL WI. THE
CONVECTIVE POTENTIAL COMBINED WITH THE ANOMALOUSLY HIGH PW WILL
HAVE TO BE WATCHED CLOSELY.

DRY WEATHER WILL COVER THE AREA FOR MONDAY AND MONDAY NIGHT.
TUESDAY AND WEDNESDAY IS ANOTHER STORY AS A STRONG UPPER TROUGH
LIFTS NORTHEAST FROM THE CENTRAL ROCKIES AND INTO THE NORTHERN
PLAINS. A SIGNIFICANT QPF EVENT IS LOOKING MORE AND MORE LIKELY
FOR TUESDAY INTO WEDNESDAY WITH BOTH THE ECMWF AND GFS SHOWING
BETWEEN A HALF INCH AND THREE-QUARTERS OF AN INCH ACROSS THE
ENTIRE CWA. THE DOWNSIDE IS THAT MUCH OF IT MAY FALL AS SNOW WHICH
MEANS IT COULD END UP BEING A PRETTY BIG SNOW EVENT. MUCH BETTER
AGREEMENT TONIGHT BETWEEN THE GFS AND ECMWF WITH SURFACE LOW
PRESSURE TRACKING SOUTH OF HERE WHILE A MID LEVEL LOW SCOOTS
ACROSS THE FA FROM SD. THIS SYSTEM IS STILL MANY DAYS AWAY BUT IT
IS ANOTHER PRECIPITATION EVENT THAT WILL ONLY AGGRAVATE THE RIVER
FLOODING.

&&

.HYDROLOGY...

SNOW MELT WILL BE A LITTLE SLOWER TODAY OVER THAT OF THE PAST FEW
DAYS DUE TO A COLDER DAY AHEAD. HOWEVER...SNOW MELT WILL
ACCELERATE AGAIN SATURDAY THROUGH SUNDAY AS MUCH WARMER AIR AND
RAIN MOVE INTO THE REGION. THE FRIEDLEIN SNOW MELT PREDICTOR SHOWS
ABOUT A 1.5 INCH LOSS TODAY...AROUND 2 INCHES ON SATURDAY WITH
NEARLY 3 INCHES ON SUNDAY ALONG AND SOUTH OF THE MN RIVER AS WELL
AS EAST THROUGH EAU CLAIRE. THIS SHOULD JUST ABOUT DO AWAY WITH
THE SNOW COVER IN THESE AREAS.

&&

.AVIATION... /12Z TAF ISSUANCE/

PERSISTENT MVFR CIGS BEHIND COLD FRONTAL PASSAGE WILL CONTINUE TO
AFFECT MOST TAF SITES PRIOR TO 18Z. SUBSIDENCE ASSOCIATED WITH
BUILDING HIGH PRESSURE WILL BE THE MAIN CULPRIT FOR DISSIPATING
CLOUD DECK. MODERATE NW FLOW ASSOCIATED WITH COLD AIR ADVECTION
WILL CONTINUE ACROSS ALL TAF SITES INTO EARLY AFTN...WITH PRESSURE
GRADIENT FINALLY RELAXING AFTER 20Z ALL AIRPORT SITES.

KMSP...STRATOCU CIGS WILL CONTINUE PRIOR TO 18Z...WITH SLIGHT RISE
EXPECTED IN MVFR BASES DURING THIS TIME FRAME. FAIRLY ROBUST COLD
AIR ADVECTION WILL CONTINUE MODERATE NW WINDS INTO EARLY AFTN.
ALTHOUGH UPSTREAM CLOUD BASES SLIGHTLY LOWER...ANTICIPATE MID MORNING
HEATING TO CIRCUMVENT SIMILAR VALUES NEAR KMSP. GFS40 INDICATING
ZONAL FLOW INTO SATURDAY...THUS HAVE INCLUDED CIRRUS CEILING BY LATE
IN THE PERIOD. NW WIND FIELD WILL WEAKEN CONSIDERABLY BY 00Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/AZ
Hazardous weather outlook, Mar 18, 11:47 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CDT FRI MAR 18 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1147 AM CDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALLER STREAMS AND RIVERS WILL CONTINUE TO RISE TODAY...MOSTLY IN
SOUTHERN MINNESOTA. ICE JAMS WILL ALSO BECOME AN INCREASING
THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SNOW MELT WILL ACCELERATE SATURDAY AND SUNDAY AS WARMER AIR
AND RAIN MOVE INTO THE REGION. IN ADDITION...THERE IS A CHANCE
FOR THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA AND ADJOINING AREAS
OF WISCONSIN SUNDAY AFTERNOON AND SUNDAY NIGHT. STREAMS AND RIVERS
WILL CONTINUE TO RISE...ICE JAMS WILL ALSO CONTINUE TO BE A
THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENT FOR MORE
INFORMATION.

A SYSTEM IS EXPECTED TO ARRIVE TUESDAY MORNING AND LINGER INTO
EARLY WEDNESDAY. THIS SYSTEM WILL SPREAD PRECIPITATION ACROSS
MINNESOTA AND WISCONSIN IN THE FORM OF RAIN AND SNOW. AT THIS
TIME...MORE RAIN AND LESS SNOW IS EXPECTED IN FAR SOUTHERN
MINNESOTA. THE HIGHEST SNOW TOTALS LOOK TO FALL IN PORTIONS OF
CENTRAL MINNESOTA AND NORTHWEST WISCONSIN WHERE SEVERAL INCHES OF
ACCUMULATION ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 18, 9:46 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 AM CDT FRI MAR 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLOOD            JORDAN                  44.67N 93.63W
03/18/2011                   SCOTT              MN   EMERGENCY MNGR

            ICE JAM IS BACKING UP WATER ON SAND CREEK ON THE NORTH
            SIDE OF JORDAN...NORTH OF HWY 169.

&&

FRANKS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:39 AM CDTAreal Flood WarningMPXScott12 hr
Mar 18, 11:52 AM CDTRiver Flood WarningMPXWright28 days
Mar 18, 11:52 AM CDTRiver Flood WarningMPXHennepin, Wright34 days
Mar 18, 11:52 AM CDTRiver Flood WarningMPXBlue Earth, Brown, Nicollet86 days
Mar 18, 11:52 AM CDTRiver Flood WarningMPXBlue Earth, Nicollet22 days
Mar 18, 11:52 AM CDTRiver Flood WarningMPXLe Sueur, Scott, Sibley33 days
Mar 18, 11:52 AM CDTRiver Flood WarningMPXCarver, Scott46 days
Mar 18, 11:52 AM CDTRiver Flood WarningMPXCarver, Hennepin, Scott48 days
Mar 18, 11:52 AM CDTRiver Flood WarningMPXDakota, Hennepin, Scott49 days
Mar 18, 12:07 PM CDTRiver Flood WatchMPXChippewa, Renville, Yellow Medicine8 hr
Mar 18, 12:07 PM CDTRiver Flood WatchMPXDakota, Ramsey, Washington8 hr
Mar 18, 12:07 PM CDTRiver Flood WatchMPXChippewa, Lac qui Parle, Renville, Yellow Medicine8 hr
Mar 18, 1:25 PM CDTRiver Flood WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine59 days
Mar 18, 1:25 PM CDTRiver Flood WarningMPXChippewa, Renville, Yellow Medicine45 days
Mar 18, 1:25 PM CDTRiver Flood WarningMPXDakota, Ramsey, Washington36 days

Nearby

River Flood Watches in Minnesota, 2011River Flood Watches in Wisconsin, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.